Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 32, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 20, 2005, 5:51 PM CDT for Yalobusha County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2005, 5:51 PM CDT (22:51 UTC)
- Expired
- Jul 20, 2005, 7:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 134 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1121 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 202252 FFWMEG MSC161-210045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 551 PM CDT WED JUL 20 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 745 PM CDT * AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER VALLEY...COFFEEVILLE...TILLATOBA...AND VELMA. .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3394 8989 3393 8960 3416 8959 3415 8989 $$
1 follow-up statement
000 WGUS74 KMEG 202359 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 658 PM CDT WED JUL 20 2005 MSC161-210008- YALOBUSHA MS- 658 PM CDT WED JUL 20 2005 ...THE FLASH FLOOD WARNING FOR YALOBUSHA COUNTY IS CANCELLED... THE SHOWERS AND THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ACROSS YALOBUSHA COUNTY. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3394 8989 3393 8960 3416 8959 3415 8989 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:30 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 20, 3:30 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT WED JUL 20 2005 .DISCUSSION... A VERY WEAK UPPER TROUGH EXTENDS NE-SW ACROSS OUR REGION WITH A RESULTING MOISTURE AXIS OVER THE SAME AREA. SCT TSTMS HAVE DEVELOPED AGAIN FROM DAYTIME HEATING. EXPECT THESE STORMS TO BECOME NUMEROUS LATER THIS AFTERNOON BEFORE DECREASING IN COVERAGE THIS EVENING. HEAVY RAIN AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS FROM THESE STORMS. A STRONG UPPER HIGH WILL BUILD IN FROM NW THU-WEEKEND PROVIDING A SUBSTANTIAL DECREASE IN TSTM CHCS BUT WITH HIGHER TEMPERATURES. DEWPOINTS WILL REMAIN HIGH FROM THE MOIST GROUND...SO HEAT INDICES WILL BE HIGH ENOUGH THE WARRANT A HEAT ADVISORY FROM THURSDAY THROUGH SUNDAY. EXPECT AFTERNOON HEAT INDICES 105-110 IN MOST AREAS DURING THE AFTERNOONS WITH OVERNIGHT LOWS IN THE MID TO UPPER 70S. THE UPPER HIGH WILL MOVE EAST OF THE CWA MONDAY ALLOWING FOR THE TSTM CHCS TO INCREASE AGAIN WITH A SLIGHT LOWERING OF TEMPERATURES EARLY NEXT WEEK. && .MEG WATCHES/WARNINGS/ADVISORIES AR...HEAT ADVISORY NOON THURSDAY THROUGH SUNDAY EVENING. MO...HEAT ADVISORY NOON THURSDAY THROUGH SUNDAY EVENING. MS...HEAT ADVISORY NOON THURSDAY THROUGH SUNDAY EVENING. TN...HEAT ADVISORY NOON THURSDAY THROUGH SUNDAY EVENING. SWC
Hazardous weather outlook, Jul 20, 3:40 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT WED JUL 20 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 340 PM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH EARLY THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS...HEAVY RAINFALL...AND POSSIBLY LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN... A HOT AIR MASS IS EXPECTED TO MOVE OVER THE REGION THIS WEEKEND. TEMPERATURES ARE EXPECTED TO CLIMB INTO THE UPPER 90S TO AROUND 100 DURING THIS TIME. HEAT INDICES MAY APPROACH 105 DURING THE AFTERNOON ON THURSDAY AND THERE IS A GOOD CHANCE THAT HEAT INDICIES COULD BE NEAR OR EXCEED 105 DEGREES FRIDAY THROUGH SUNDAY. ANYBODY WITH OUTDOOR ACTIVITIES PLANNED SHOULD PREPARE FOR THE HEAT. THIS INCLUDES THE ELDERLY...THOSE WITH HEALTH PROBLEMS AND THOSE WITHOUT AIR CONDITIONING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SWC/CJC
In the hours before
Local storm report, Jul 20, 12:10 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1210 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD ATOKA 35.45N 89.77W
07/19/2005 TIPTON TN BROADCAST MEDIA
SEVERAL ROADS AND FIELDS WERE FLOODED IN ATOKA AND MASON.
0600 PM FLASH FLOOD OLIVE BRANCH 34.95N 89.83W
07/19/2005 DESOTO MS EMERGENCY MNGR
SEVERAL ROADS WERE FLOODED IN DESOTO COUNTY.
0545 PM FLASH FLOOD GERMANTOWN 35.09N 89.79W
07/19/2005 SHELBY TN AMATEUR RADIO
SEVERAL STREETS IN GERMANTOWN AND MEMPHIS WERE FLOODED.
0525 PM TSTM WND DMG 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
07/19/2005 SHELBY TN EMERGENCY MNGR
TREES DOWN NEAR INTERSECTION OF POPLAR AND CLEVELAND.
0500 PM TSTM WND DMG SOUTHAVEN 34.97N 90.00W
07/19/2005 DESOTO MS EMERGENCY MNGR
TREES WERE BLOWN DOWN BETWEEN SOUTHAVEN AND NESBIT.
0500 PM HAIL GERMANTOWN 35.09N 89.79W
07/19/2005 0.88 INCH SHELBY TN PUBLIC
CORNER OF POPLAR AND EXETER
0320 PM TSTM WND DMG 5 S JACKSON 35.56N 88.83W
07/19/2005 MADISON TN EMERGENCY MNGR
SHED BLOWN OFF FOUNDATION, OLD CHURCH DAMAGED, AND
SEVERAL TREES DOWN JUST SOUTH OF PERRY SWITCH RD
&&
DSVSpecial weather statement, Jul 20, 3:31 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT WED JUL 20 2005 ARZ009-202100- CLAY AR- 331 PM CDT WED JUL 20 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED NEAR PIGGOTT AT 331 PM CDT...MOVEMENT IS NEARLY STATIONARY. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...AND WINDS GUSTS TO 45 MPH CAN BE EXPECTED THESE STORMS. HEAVY RAIN WILL FALL IN A SHORT PERIOD OF TIME AND MAY CAUSE SERIOUS PONDING OF WATER ON ROADWAYS...ALONG WITH SMALL CREEKS AND STREAMS RISING ABOVE THEIR BANKS. MOTORISTS ARE URGED TO BE VERY CAUTIOUS WHEN APPROACHING A WATER COVERED ROADWAY. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 20, 5:31 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 531 PM CDT WED JUL 20 2005 TNZ049-202245- TIPTON TN- 531 PM CDT WED JUL 20 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TIPTON COUNTY AT 531 PM CDT... MOVING NORTHEAST AT 5 MPH. THIS STORM WAS LOCATED WEST OF MUNFORD. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TIPTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.